EconPapers    
Economics at your fingertips  
 

Multiple Equilibria in Heterogeneous Expectations Models

William Branch () and Bruce McGough ()

The B.E. Journal of Macroeconomics, 2004, vol. 4, issue 1, 1-16

Abstract: This paper fills an important gap in the literature on determinacy and existence of sunspot equilibria in stochastic linear self-referential models. The results in this paper demonstrate that heterogeneity in expectations may alter a model's regions of determinacy. We show how to associate with a heterogeneous expectations model (HE-model) a rational expectations model (ARE-model), the solutions to which are the equilibria of the HE-model. This association recasts the analysis of determinacy in the HE-model to analysis of determinacy in the ARE-model. We proceed to study a forward looking model and find that the stability properties of rational expectations models may not be robust. In particular, we present new results showing that in some models even a very small fraction of non-rational agents may preclude rational agents from coordinating on sunspots. Also, we present parameterizations of the model in which sunspots exist in the heterogeneous model when they do not exist in the rational expectations version of the model.

Date: 2004
References: View complete reference list from CitEc
Citations: View citations in EconPapers (25) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.2202/1534-6005.1197 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejmac:v:contributions.4:y:2004:i:1:n:12

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/bejm

DOI: 10.2202/1534-6005.1197

Access Statistics for this article

The B.E. Journal of Macroeconomics is currently edited by Arpad Abraham and Tiago Cavalcanti

More articles in The B.E. Journal of Macroeconomics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2021-10-24
Handle: RePEc:bpj:bejmac:v:contributions.4:y:2004:i:1:n:12